Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MXdude

Hair Thinning, LOSS!

Recommended Posts

I have been on Accutane for 16 weeks (112 days). I am male, 18 years old. Im 5'9 and weigh about 148. I have been on 60mg/day since day one. Ever since starting accutane, my hair has been dry and just last month i have noticed it getting much thinner. I have ALWAYS had thick hair, so it kind of worried me, yet i kept taking it. Now, just about a week ago, i have noticed hair falling out, like on my pillow case and stuff, and these past couple of days, my hair around my MPB areas, i have noticed, have thinned A LOT! Im really scared! I dont wanna lose my hair!

Accutane cleared me at about 1.5 months in. I have not broken out since. My skin is perfect basically. So just about 2.5 months i have been clear. My question is...SHOULD I STOP? i really dont want my acne to come back! if i were to go on, i would be on accutane for 5 more weeks...but im really worried about what that will do to my hair. PLEASE HELP ME!!!! Give me your honest opinion.

Thank you.

Link to comment
Share on other sites

Dude, this is my exact worry - I really don't want to lose my hair either... However I would really like clear skin. Most people say it is only temporary, so I would have a word with your derm... I really feel for you dude, as it sounds like a nightmare!

Let me know how you go on, all the best.

Link to comment
Share on other sites

Same shit happened to me but my hair is fine now. It is still dry and feels damaged but it has stopped falling out as it used to when I took accutane starting late august. I suspect it still falls more than average but *crosses fingers* Im not too worried. (<------As you can see, I still have hair :P)

I suggest consulting your Dermatologist as soon as possible and determining how severe your hair fall is. If you only have 5 weeks left then it is possible that you stop and still have remission. I took practically half the dose I should have been given. I have been off for 2 months and I havent really broken out much since end of month 1 on accutane. (7 months ago, almost).

If you've taken most of your cumulative dose, it is worth stopping. Acne will eventually go away. Hair loss is much more severe. If you are really that worried I suggest you stop dude. It is never worth balding early.

Link to comment
Share on other sites

Accutane hair loss can be persisting and permanent. I was on accutane 20 mg for 4 months on 12 October 2007 to 26 February 2008 and the problem started on early January 2008 and I have been battling with hair loss ever since.

It can be persisting and it does not really matter if you stop now because once the trigger started it takes months to years for some to have the problem solve and not to say that there are a lot of people who are still suffering from hair loss after years.

I believe your dermatologist will say that hair loss from accutane is temporary only but how true was that? Most dermatologists will just ignore the patients and say that male pattern hair loss is the problem rather that accutane induce hair loss, they just choose the easy way out and prescribe minoxidil and propecia to the patients who does not need it at all since our problem are trigger by accutane.

I will suggest you to do a scalp biopsy to find out if you are suffering from telogen effluvium or diffuse alopecia areata since most accutane hair loss victims suffer from one of this problem. Check out this thread if you have the time.

http://www.acne.org/messageboard/The-answe...ss-t152239.html

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×